Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 30, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 27, 2018, 8:28 AM CST for 5 counties in Alabama. It took effect at Dec 28, 2018, 9:28 AM CST. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 8:28 AM CST (14:28 UTC)
- In effect from
- Dec 28, 2018, 9:28 AM CST
- Expired
- Dec 30, 2018, 2:01 PM CST
- In force
- 53 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 127.22 ft at Dec 28, 2018, 11:00 PM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
712
WGUS44 KBMX 271428
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
828 AM CST Thu Dec 27 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall of two to four inches during the next 48 hours is
forecast to produce rises along the Tombigbee River...and a flood
warning is now in effect at Bevill Lock and Dam and at Demopolis
Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-280227-
/O.NEW.KBMX.FL.W.0030.181229T0515Z-181230T1648Z/
/AVLA1.1.ER.181229T0515Z.181229T1800Z.181230T0448Z.NO/
828 AM CST Thu Dec 27 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from Friday evening to Sunday morning...or until the Warning is
cancelled.
* At 7:00 AM Thursday The stage Was 109.4 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and
continue to rise to near 122.5 feet by Saturday afternoon.
The river will fall below flood stage by Saturday night.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-280227-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
828 AM CST Thu Dec 27 2018
Forecast information for
Tombigbee River At Gainesville Lock and Dam.
* At 7:30 AM Thursday The stage Was 75.1 feet.
* Flood stage is 101 feet.
* No flooding is currently forecast.
* Forecast...The river will rise to near 98.8 feet Saturday
afternoon and then begin to fall.
* Impact...At 101 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-280227-
/O.NEW.KBMX.FL.W.0031.181230T1200Z-000000T0000Z/
/DLDA1.1.ER.181230T1200Z.181231T1200Z.000000T0000Z.NO/
828 AM CST Thu Dec 27 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the Warning is
cancelled.
* At 7:15 AM Thursday The stage Was 38.1 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 69.6 feet by early Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$7 follow-up statements
895
WGUS84 KBMX 280220
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
820 PM CST Thu Dec 27 2018
...The Flood Warning continues for portions of the Tombigbee
River...
.Heavy rainfall...both that which has already occurred and
additional expected over the next 24 hours...will lead to rises on
the Tombigbee River. A Flood Warning continues on the river near
Aliceville and Demopolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-281419-
/O.EXT.KBMX.FL.W.0030.181228T2147Z-181230T2100Z/
/AVLA1.1.ER.181228T2147Z.181229T1200Z.181230T0900Z.NO/
820 PM CST Thu Dec 27 2018
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Tombigbee River At Bevill Lock and Dam.
* from Friday afternoon to Sunday afternoon...or until the warning is
cancelled.
* At 7:00 PM Thursday the stage was 111.8 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 124.3 feet by Saturday morning. The river
will fall below flood stage by early Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-281419-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
820 PM CST Thu Dec 27 2018
Forecast information for
Tombigbee River At Gainesville Lock and Dam.
* At 7:30 PM Thursday the stage was 79.3 feet.
* Flood stage is 101.0 feet.
* Forecast...The river will rise to near 100.5 feet Saturday evening.
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-281419-
/O.EXT.KBMX.FL.W.0031.181229T1617Z-000000T0000Z/
/DLDA1.1.ER.181229T1617Z.181231T1200Z.000000T0000Z.NO/
820 PM CST Thu Dec 27 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Saturday morning until further notice...or until the warning
is cancelled.
* At 7:15 PM Thursday the stage was 37.8 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 73.6 feet by early Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$834
WGUS84 KBMX 281532
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
932 AM CST Fri Dec 28 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...
.Rises continue along the Tombigbee River...and a Flood Warning
remains in effect along the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-290332-
/O.EXT.KBMX.FL.W.0030.181228T1528Z-181231T0824Z/
/AVLA1.1.ER.181228T1336Z.181229T1200Z.181230T2024Z.NO/
332 PM GMT Fri Dec 28 2018
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At 8:00 AM Friday the stage was 122.3 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 126.3 feet by
Saturday morning. The river will fall below flood stage early
Sunday afternoon.
* Impact...At 128 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-290332-
/O.EXT.KBMX.FL.W.0031.181229T1052Z-000000T0000Z/
/DLDA1.1.ER.181229T1052Z.190101T1200Z.000000T0000Z.NO/
332 PM GMT Fri Dec 28 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late tonight until further notice...or until the warning is
cancelled.
* At 9:15 AM Friday the stage was 56.8 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday and continue
to rise to near 75.8 feet by early Tuesday afternoon.
* Impact...At 77 feet...Flooding of numerous cabins and trailers
near the river can be expected. Flooding of low lying areas along
the river will occur.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$248
WGUS84 KBMX 290231
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
831 PM CST Fri Dec 28 2018
...The flood warning continues for the Tombigbee River...
.Rises continue along the Tombigbee River...and a Flood Warning
remains in effect along the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-291430-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-181231T0712Z/
/AVLA1.1.ER.181228T1336Z.181229T0600Z.181230T1912Z.NO/
831 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At 7:00 PM Friday the stage was 126.8 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 127.5 feet
overnight tonight. The river will fall below flood stage
early Sunday afternoon.
* Impact...At 128.0 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-291430-
/O.EXT.KBMX.FL.W.0043.000000T0000Z-181231T2136Z/
/GNSA1.1.ER.181229T0458Z.181230T0000Z.181231T0936Z.NO/
831 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Tombigbee River At Gainesville Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 7:30 PM Friday the stage was 99.6 feet.
* Flood stage is 101.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise
to near 102.9 feet by tomorrow evening. The river will fall below
flood stage by early Monday morning.
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-291430-
/O.EXT.KBMX.FL.W.0031.181229T0542Z-000000T0000Z/
/DLDA1.1.ER.181229T0542Z.190101T1800Z.000000T0000Z.NO/
831 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from this evening until further notice...or until the warning is
cancelled.
* At 8:15 PM Friday the stage was 65.6 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise
to near 76.1 feet by early Tuesday afternoon.
* Impact...At 77.0 feet...Flooding of numerous cabins and trailers
near the river can be expected.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$438
WGUS84 KBMX 291604
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1004 AM CST Sat Dec 29 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Rises continue on the Tombigbee River at Bevill Lock and Dam. Levels
are forecast to fall below flood stage by Sunday afternoon. The flood
warning will continue at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-300404-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-181231T0430Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.181230T1630Z.NO/
1004 AM CST Sat Dec 29 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Sunday evening...or until the warning is cancelled.
* At 9:00 AM Saturday the stage was 125.2 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$414
WGUS84 KBMX 300146
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
746 PM CST Sat Dec 29 2018
...The flood warning continues for the Tombigbee River...
.River levels remain elevated on the Tombigbee River...and a Flood
Warning remains in effect...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-301345-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-181231T0345Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.181230T1545Z.NO/
746 PM CST Sat Dec 29 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Sunday evening...or until the warning is cancelled.
* At 6:00 PM Saturday the stage was 123.3 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow late morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-301345-
/O.CON.KBMX.FL.W.0043.000000T0000Z-181231T1500Z/
/GNSA1.1.ER.181229T0403Z.181229T2245Z.181231T0300Z.NO/
746 PM CST Sat Dec 29 2018
The Flood Warning continues for
The Tombigbee River At Gainesville Lock and Dam.
* until Monday morning...or until the warning is cancelled.
* At 7:30 PM Saturday the stage was 104.1 feet.
* Flood stage is 101.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow late evening.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-301345-
/O.CON.KBMX.FL.W.0031.000000T0000Z-000000T0000Z/
/DLDA1.1.ER.181229T0711Z.190102T0000Z.000000T0000Z.NO/
746 PM CST Sat Dec 29 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 7:15 PM Saturday the stage was 73.7 feet.
* Flood stage is 68.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 76.9 feet by
early Wednesday morning then begin falling.
* Impact...At 77.0 feet...Flooding of numerous cabins and trailers
near the river can be expected.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$881
WGUS84 KBMX 301539
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
939 AM CST Sun Dec 30 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Levels continue to fluctuate around flood stage on the Tombigbee River
at Bevill Lock and Dam. The flood warning will remain in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-310338-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-190102T1330Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.190102T0130Z.NO/
939 AM CST Sun Dec 30 2018
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Tombigbee River At Bevill Lock and Dam.
* until Wednesday morning...or until the warning is cancelled.
* At 8:00 AM Sunday the stage was 122 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 122.2 feet by
early Tuesday afternoon. The river will fall below flood stage
Tuesday evening.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$760
WGUS84 KBMX 302001
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
201 PM CST Sun Dec 30 2018
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
.River levels have now fallen below flood stage on the Tombigbee River
at Bevill Lock and Dam and are forecast to stay below flood stage.
The flood warning is now cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last flood statement issued for the Tombigbee River
at Bevill Lock and Dam.
&&
ALC063-065-091-107-119-302031-
/O.CAN.KBMX.FL.W.0030.000000T0000Z-190102T1330Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.181230T1405Z.NO/
201 PM CST Sun Dec 30 2018
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 1:00 PM Sunday the stage was 120.3 feet.
* Flood stage is 122 feet.
* Fell below flood stage at 8:05 AM Sunday.
* Forecast...The river will continue to fall to 120.7 feet by
tomorrow morning .
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:44 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 27, 5:44 AM CST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 544 AM CST Thu Dec 27 2018 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. --It is going to rain across ALL of Central Alabama before the short term period is over, with flooding possible-- So looking at radar and watching cameras, we are already seeing some light rain across the area. This is in association with an effective warm front on the backside of the high pressure system to our northeast. We are beginning to see an increase in southerly flow, thus increasing the moisture levels across the area. A fetch of precipitation is beginning to develop across southern Alabama and will stretch generally along the and west of the I-65 corridor this morning. Placed the highest pops this morning with that fetch and expected development. As we work into the afternoon, we will see an uptick in the coverage across the west in advance of the large line of showers and embedded thunderstorms that will be moving slowly through Mississippi. Ahead of the line expected scattered to numerous showers to develop along with cloudy conditions. Look for the line of the heavier rain and a few thunderstorms to work into the northwest between 1 and 3 pm and then slowly slide east through the rest of the afternoon and into the evening. Do not expect the line itself to be past the I-65 corridor until after sunset but those scattered showers ahead of the line will provide most of the area with rain, so went with definite pops across the whole area. The best storm totals before sunset will be in the west though. A few stronger storms can not be ruled out in the southwest as the line moves into the region, but with the amount of clouds and rain ahead of the line the chances for severe weather seems to be marginal at best. Again the big concern with this event will the heavy rain and possible flooding. Besides the rain, gradient winds will be likely through the day and could result in falling trees and hazardous driving conditions through the evening. As we move into the dark period, rain and thunderstorms will be ongoing in the west and will continue to slide east through the night. We may see a beginning of the end in the west by sunrise, but rain looks fairly widespread through the period. Any flash flooding in the west will likely occur before sunset, so will need to stay weather aware if you live or travel in low-lying areas. Temperatures will be in the upper 50s to mid 60s this afternoon and will stay in that general range through the overnight. 16 .LONG TERM... Friday through Wednesday. The long-term period will carry a consistent theme of wet and unsettled conditions for a large portion of the southeastern US, including here in central Alabama. Synoptically, a broad split-flow pattern will feature a persistent mid/upper-level ridge settling over the Bahamas and a lingering longwave trough across the heart of the CONUS. Resultant southwest mid/upper-level winds and interaction with the sub-tropical jet position our area for multiple opportunities of locally heavy rainfall as mid-level perturbations traverse northeastward from Texas to New England. Streams and rivers across the area will continue to remain swollen as soil remains saturated and water runoff collects into local tributaries. The Flash Flood Watch beginning at 12 PM Thursday will remain in effect until 6 PM Friday evening as a second round of rainfall is expected to move through the area along a frontal boundary/axis of low-level confluent flow. A 30-40 kt southwesterly low-level jet will continue to transport Gulf moisture (current expected PWs of ~1.6-1.7") Friday morning, which is climatologically very high. Thursday through Friday rainfall totals are currently forecast to range 2-4", with locally higher amounts possible. Drier/cooler air is expected to advect in from the northwest overnight on Friday & into Saturday behind the surface front and provide a break in the rainfall. However, flow aloft will remain southwesterly overall allowing another round of isentropic ascent and Gulf moisture to return to the area on Saturday afternoon/evening. For now, only expecting scattered light to moderate rain showers to develop in response to this, though activity is expected to gradually increase in coverage and intensity heading into Sunday as a warm front is aided by increasingly organized ageostrophic forcing. This period of rain and unsettled weather is expected through Tuesday evening and into Wednesday. It may not be until late next week that indications of relief and drier weather occurs from an eastward shift in the trough/ridge setup across the area. 40/Sizemore && .AVIATION... 12Z TAF Discussion. Deteriorating conditions to begin this morning. Winds are already gusty from the southwest and will continue to be strong a slow moving system slides through area over the next 24 hours. Right now light rain with little impact is moving through the area. Ceilings are beginning to drop into the MVFR conditions. Once ceilings drop there will not be much improvement at all. Conditions worsen after 20Z at TCL as a slow moving line of showers and a few thunderstorm begins to impact the area from west to east. Visibility and ceilings should drop to IFR conditions with the heavier rains. 16 && .FIRE WEATHER... Clouds and rain will continue to increase across the area during the day, with widespread coverage of rain late this afternoon through the overnight period and into Friday. A prolonged period of cloudy and rainy conditions are expected through next week. Relative humidity values will remain above critical values. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 56 66 40 56 / 90 100 100 20 20 Anniston 60 57 68 44 58 / 90 100 100 20 30 Birmingham 63 60 66 43 56 / 100 100 100 20 30 Tuscaloosa 66 61 67 43 56 / 100 100 80 20 40 Calera 63 60 67 44 57 / 100 100 100 20 40 Auburn 61 59 69 52 62 / 90 100 100 40 50 Montgomery 67 63 71 52 64 / 90 100 100 40 60 Troy 67 62 71 55 66 / 90 100 100 50 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until midnight CST tonight for the following counties: Autauga...Bibb...Blount...Calhoun...Chambers... Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore... Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee... Lowndes...Macon...Marengo...Marion...Montgomery...Perry... Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa...Walker...Winston. Flash Flood Watch from noon CST today through Friday afternoon for the following counties: Autauga...Bibb...Blount...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Randolph...Shelby...St. Clair...Sumter... Talladega...Tallapoosa...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Dec 27, 4:26 AM CST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 426 AM CST Thu Dec 27 2018 ALZ011>015-017>050-281330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 426 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Windy conditions will be in place through Midnight. Southeasterly winds of 20 to 30 mph, with higher gusts will be possible across much of Central Alabama. Moderate to heavy rainfall will begin after noon today and continue through much of the night across Central Alabama. With the ground already saturated, this heavy rain could result in localized flooding, especially in low lying and poor drainage areas. Minor rises along flashy creeks and rivers can also be expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The moderate to heavy rainfall will continue through Friday afternoon and may lead to localized flooding, especially in low lying and poor drainage areas. Minor rises on area rivers and waterways are expected as well, in addition to rises along flashy creeks and rivers. Rises along the rivers could continue through the weekend and possible into the first of next week depending on the exact totals of rainfall received. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through at least Friday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:28 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 14 days |
| Dec 27, 8:34 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 13 days |
| Dec 27, 8:38 AM CST | River Flood Warning | BMX | Sumter | 8 days |
| Dec 27, 1:28 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 43 hr |
| Dec 27, 1:28 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 67 hr |
| Dec 27, 1:32 PM CST | River Flood Warning | BMX | Montgomery | 4 days |
| Dec 27, 1:39 PM CST | Special Weather Statement | BMX | Greene, Sumter | 36 min |
| Dec 27, 1:45 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 3 days |
| Dec 27, 2:09 PM CST | Special Weather Statement | BMX | Shelby | 36 min |
| Dec 27, 2:42 PM CST | Special Weather Statement | BMX | Talladega | 33 min |
| Dec 27, 3:01 PM CST | Special Weather Statement | BMX | Jefferson | 29 min |
| Dec 27, 3:46 PM CST | Special Weather Statement | BMX | Sumter | 29 min |
| Dec 27, 4:56 PM CST | Special Weather Statement | BMX | Marengo | 34 min |
| Dec 27, 5:56 PM CST | Special Weather Statement | BMX | Perry | 34 min |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.